News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Clots & Anticoagulants

Question: Leg falling asleep & hand.


 nescrew - Tue Jul 22, 2008 8:37 pm

Female; 19.
No surgeries.

I have been having problems with my hands and legs. My hands tend to cramp up in the palm area when I try to grab something and it kinda stings. Also my legs mainly right have been falling asleep it kind of throbs. This has been happening for a few months now. I could be standing and it will cramp up or even while I sit. I've tried raising my legs and it feels a lot worse and they kind of stick. What's wrong here, sorry if I am in the wrong area.
 John Kenyon, CNA - Tue Aug 26, 2008 10:12 pm

User avatar Hello -

I think I understand why you posted in this topic, but what you describe sounds most like two separate problems which may be related. The cramping of your hands sounds like something that could be caused by one of three things: hyperventilation (are you an anxious person?); a compressed nerve at the spinal root; or possibly an electrolyte imbalance (usually potassium depletion).

The legs falling asleep thing sounds like a probably nerve issue as well, although with cramping also part of the picture it makes more sense to suspect potassium depletion, which is the one thing which could explain both complaints.

I would definitely bring this to the attention of a doctor. A simple blood test can determine if your electrolytes are out of balance and if so, some dietary and hydration tricks might solve the problem. If there is any nerve compression that's something you'd want to know too, as the sooner it is discovered, the sooner it can be managed properly and the discomfort reduced or eliminated.

Please let us know how things go.
 nescrew - Tue Aug 26, 2008 11:32 pm

I am a very anxious person. But it could also be the potassium thing, I'm exactly the healthiest person around.

Thank you for your advice, my husband gets insurance on the 1st so I'll be able to see a doctor then.

Thanks again and I'll update this when I find out!
 John Kenyon, CNA - Wed Aug 27, 2008 11:29 am

User avatar You're very welcome. Good deal about the insurance. We'll be looking forward to hearing more from you after the 1st.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here